Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2014, Article ID 740256, 8 pages
http://dx.doi.org/10.1155/2014/740256
Research Article

Stability Analysis of a Multigroup SEIR Epidemic Model with General Latency Distributions

School of Mathematical Science, Heilongjiang University, Harbin 150080, China

Received 11 February 2014; Accepted 27 March 2014; Published 17 April 2014

Academic Editor: Kaifa Wang

Copyright © 2014 Nan Wang et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. R. M. Anderson and R. M. May, “Population biology of infectious diseases I,” Nature, vol. 280, pp. 361–367, 1979. View at Google Scholar
  2. S. J. Gao, Z. D. Teng, and D. H. Xie, “The effects of pulse vaccination on SEIR model with two time delays,” Applied Mathematics and Computation, vol. 201, no. 1-2, pp. 282–292, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. A. Korobeinikov, “Global properties of SIR and SEIR epidemic models with multiple parallel infectious stages,” Bulletin of Mathematical Biology, vol. 71, no. 1, pp. 75–83, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. M. Y. Li, J. R. Graef, L. Wang, and J. Karsai, “Global dynamics of a SEIR model with varying total population size,” Mathematical Biosciences, vol. 160, no. 2, pp. 191–213, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. P. van den Driessche, L. Wang, and X. Zou, “Modeling diseases with latency and relapse,” Mathematical Biosciences and Engineering, vol. 4, no. 2, pp. 205–219, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. P. van den Driessche and X. Zou, “Modeling relapse in infectious diseases,” Mathematical Biosciences, vol. 207, no. 1, pp. 89–103, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. S. Liu, S. Wang, and L. Wang, “Global dynamics of delay epidemic models with nonlinear incidence rate and relapse,” Nonlinear Analysis. Real World Applications, vol. 12, no. 1, pp. 119–127, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. H. Guo, M. Y. Li, and Z. Shuai, “Global stability of the endemic equilibrium of multigroup SIR epidemic models,” Canadian Applied Mathematics Quarterly, vol. 14, no. 3, pp. 259–284, 2006. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. H. Guo, M. Y. Li, and Z. Shuai, “A graph-theoretic approach to the method of global Lyapunov functions,” Proceedings of the American Mathematical Society, vol. 136, no. 8, pp. 2793–2802, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. T. Kuniya, “Global stability of a multi-group SVIR epidemic model,” Nonlinear Analysis. Real World Applications, vol. 14, no. 2, pp. 1135–1143, 2013. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. M. Y. Li, Z. S. Shuai, and C. C. Wang, “Global stability of multi-group epidemic models with distributed delays,” Journal of Mathematical Analysis and Applications, vol. 361, no. 1, pp. 38–47, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. M. Y. Li and Z. S. Shuai, “Global-stability problem for coupled systems of differential equations on networks,” Journal of Differential Equations, vol. 248, no. 1, pp. 1–20, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. R. Sun, “Global stability of the endemic equilibrium of multigroup SIR models with nonlinear incidence,” Computers & Mathematics with Applications, vol. 60, no. 8, pp. 2286–2291, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. R. Sun and J. Shi, “Global stability of multigroup epidemic model with group mixing and nonlinear incidence rates,” Applied Mathematics and Computation, vol. 218, no. 2, pp. 280–286, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. H. Shu, D. Fan, and J. Wei, “Global stability of multi-group SEIR epidemic models with distributed delays and nonlinear transmission,” Nonlinear Analysis. Real World Applications, vol. 13, no. 4, pp. 1581–1592, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. J. Wang, J. Zu, X. Liu, G. Huang, and J. Zhang, “Global dynamics of a multi-group epidemic model with general relapse distribution and nonlinear incidence rate,” Journal of Biological Systems, vol. 20, no. 3, pp. 235–258, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. J. Wang, Y. Takeuchi, and S. Liu, “A multi-group SVEIR epidemic model with distributed delay and vaccination,” International Journal of Biomathematics, vol. 5, no. 3, Article ID 1260001, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. L. Zhang, J. Pang, and J. Wang, “Stability analysis of a multigroup epidemic model with general exposed distribution and nonlinear incidence rates,” Abstract and Applied Analysis, vol. 2013, Article ID 354287, 11 pages, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  19. K. Hattaf, A. A. Lashari, Y. Louartassi, and N. Yousfi, “A delayed SIR epidemic model with general incidence rate,” Electronic Journal of Qualitative Theory of Differential Equations, vol. 3, pp. 1–9, 2013. View at Google Scholar · View at MathSciNet
  20. P. Georgescu, Y.-H. Hsieh, and H. Zhang, “A Lyapunov functional for a stage-structured predator-prey model with nonlinear predation rate,” Nonlinear Analysis. Real World Applications, vol. 11, no. 5, pp. 3653–3665, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. X. Wang, Y. D. Tao, and X. Y. Song, “Pulse vaccination on SEIR epidemic model with nonlinear incidence rate,” Applied Mathematics and Computation, vol. 210, no. 2, pp. 398–404, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. R. K. Miller, Nonlinear Volterra Integral Equations, W. A. Benjamin, New York, NY, USA, 1971. View at MathSciNet
  23. J. K. Hale and S. M. Verduyn Lunel, Introduction to Functional-Differential Equations, vol. 99 of Applied Mathematical Sciences, Springer, New York, NY, USA, 1993. View at MathSciNet
  24. Y. Hino, S. Murakami, and T. Naito, Functional-Differential Equations with Infinite Delay, vol. 1473 of Lecture Notes in Mathematics, Springer, 1991. View at MathSciNet
  25. O. Diekmann, J. A. P. Heesterbeek, and J. A. J. Metz, “On the definition and the computation of the basic reproduction ratio R0 in models for infectious diseases in heterogeneous populations,” Journal of Mathematical Biology, vol. 28, no. 4, pp. 365–382, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. P. van den Driessche and J. Watmough, “Reproduction numbers and sub-threshold endemic equilibria for compartmental models of disease transmission,” Mathematical Biosciences, vol. 180, pp. 29–48, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. A. Berman and R. J. Plemmons, Nonnegative Matrices in the Mathematical Sciences, Academic Press, New York, NY, USA, 1979. View at MathSciNet
  28. H. I. Freedman, S. G. Ruan, and M. X. Tang, “Uniform persistence and flows near a closed positively invariant set,” Journal of Dynamics and Differential Equations, vol. 6, no. 4, pp. 583–600, 1994. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  29. N. P. Bhatia and G. P. Szegő, Dynamical Systems: Stability Theory and Applications, Springer, Berlin, Germany, 1967. View at MathSciNet
  30. H. L. Smith and P. Waltman, The Theory of the Chemostat, Cambridge University Press, 1995. View at Publisher · View at Google Scholar · View at MathSciNet